I have been diagnosed with both rosacea and perioral dermatitis. The rosacea comes and goes, but for the most part, is not the problem. I have been prescribed Aclovate for the dermatitis, which has been extremely effective, however, I am trying to conceive and would like to find an over-the-counter non-steroidal topical treatment (if at all possible). The rash re-appears four to five days after the Aclovate is discontinued (and worsens over time, especially in the cold weather). Your suggestions would be greatly appreciated. Thank you.
From your description, I can't tell whether you have just rosacea or a separate dermatitis too. Many young women have "perioral dermatitis," which is a form of rosacea which Aclovate, as a steroid, actually activates and perpetuates (even though it seems to suppress it for a while.) You actually can use a weak steroid during pregnancy with no problem; I'm just not sure you should. Perhaps you should clarify this point with your dermatologist. There are other topicals, like erythromycin, which are safe to use during pregnancy, that you may want to consider.
I have been diagnosed by my Dermatologist with Perioral Dermatitis. He had prescribed tetracycline for treatment. Two years ago I was seriously ill with an intestional blockage and took many course of antibiotics for a series of infections I had while in the hopsital. I prefer to not take an antibiotic to treat the dermatitis unless as a last resort. Do you have any other suggestions for possible treatments?
I have hydrocortisone on my face, around the mouth area, for months as instructed by a registered nurse. Then I suspect I have 'Perioral dermatitis'. But she insisted I have to use a stronger steriod. I want to stop using it. What do you think and I won't be seeing a real dermatologist for another 2 wks. Please help!!
I have had perioral dermatitis for over a year now and have been prescribed three different tetracyclines and a sulphur drug but the condition persists. Do you have any suggestions about what I might try next?
Six months ago, I went to my family practice physician for what looked like acne that I couldn't get to go away. She said I had eczema and told me to use astringent to keep it clean and use steroid cream twice a day. As my condition worsened, I was prescribed a stronger steroid cream. After months and months, I finally went to a dermatologist who rediagnosed me as having perioral dermatitis, which is highly aggrivated by ASTRINGENT and STEROID CREAM!! Your skin actually becomes addicted to the steroid and goes through a withdrawl (withdrawal) period when initial use is stopped, the old 'it's going to get worse before it gets better.' My dermatologist has put me on antibiotics and has given me a topical solution, but he said it is going to take several months to clear it up completely. My advice: always get a second opinion!!
MY 11 YEAR OLD DAUGHTER HAS BEEN DIAGNOSED WITH PERIORAL DEMATITAS. WE HAVE BEEN BATTLEING THIS FOR 3 MONTHS. HER DERM. RECOMMENDED A TOPICAL STEROID AT FIRST. THIS WORKED WELL, BUT WE HAD TO DISCONTINUE AFTER 3-4 DAYS BY THE DERMS RECOMMENDATION. WE'RE NOW USING TETRACYCLINE FOR 1 WEEK WITH NO GOOD RESULTS YET.
THE PICS. I'VE SEEN OF POD HAVE LITTLE BUMPS. MY DAUGHTERS UPPER AND LOWER LIP HAVE NO BUMPS AT ALL, BUT ARE CONSTANTLY RED AND VERY DRY WITHOUT VASOLINE. ANY SUGGESTIONS WOULD BE GREATLY APPRECIATED.
I have been to many doctors all of whom gave me various creams containing steroids in different strengths. All caused intense itching and spread the problem further. The latest dermatologist recommended 60 days of doxycycline and I have a huge improvement after a week. I hope this is the end of it. I do not put on the cream he prescribed, more cortisone.My condition has been uncontrolled before this for 1 year.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.